MAUDE Adverse Event Report: SMITHS MEDICAL INTERNATIONAL, LTD. PORTEX BIVONA FLEXTEND NEONATAL AND PEDIATRI; TUBE, TRACHEOSTOMY (W/WO CONNECTOR)

SMITHS MEDICAL INTERNATIONAL, LTD. PORTEX BIVONA FLEXTEND NEONATAL AND PEDIATRI; TUBE, TRACHEOSTOMY (W/WO CONNECTOR)
Model Number 505070
Medical Device Problem Code Gas/Air Leak (2946)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/21/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Received product for investigation without original packaging.No defects or abnormalities detected in visual inspection.The product failed the water leak test.Further investigation using magnification revealed a slight deformity to the end-formed tip and/or the blocking rod area, thus confirming the complaint.The tip of this lumen is blocked to divert the air flow through the inflation line into the cuff.A device history record (dhr) review was conducted which indicated all inspections were completed and no issues were noted during manufacture.Operator of device is unknown.This remediation mdr was generated under protocol (b)(4), as a result of warning letter cms# (b)(4).
 
Event or Problem Description
It was reported that during device setup, it failed leak test.Balloon would no stay inflated.No patient injury was reported.

Brand Name
PORTEX BIVONA FLEXTEND NEONATAL AND PEDIATRI
Common Device Name
TUBE, TRACHEOSTOMY (W/WO CONNECTOR)
Manufacturer (Section D)
SMITHS MEDICAL INTERNATIONAL, LTD.
boundary road
hythe, kent CT21 6JL
UK  CT21 6JL
Manufacturer (Section G)
SMITHS MEDICAL INTERNATIONAL, LTD.
boundary road
hythe, kent CT21 6JL
UK   CT21 6JL
Manufacturer Contact
jim vegel
6000 nathan lane north
minneapolis, MN 55442
MDR Report Key15438778
Report Number3012307300-2022-19472
Device Sequence Number14871114
Product Code BTR
UDI-Device Identifier10351688000231
UDI-Public10351688000231
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K934465
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,User Facility
Initial Reporter Occupation Administrator/Supervisor
Type of Report Initial
Report Date (Section B) 09/16/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Device Expiration Date06/30/2025
Device Model Number505070
Device Catalogue Number505070
Device Lot Number4063764
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/03/2021
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/07/2022
Initial Report FDA Received Date09/16/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/05/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient SexUnknown